Texas, 2008Damaging Winds in Texas, March 3, 2008
March 3, 2008 · NWS LCH · 2 events in 2 counties and zones
A few thunderstorms briefly became severe, producing minor wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few thunderstorms briefly became severe, producing minor wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 3, 11:01 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 3, 11:01 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1101 AM CST MON MAR 3 2008
.UPDATE...
HAVE UPDATED PUBLIC ZONES AND COASTAL WATERS FORECAST TO INCLUDE
NEW TORNADO WATCH NUMBER 91 FOR MOST OF THE FORECAST AREA THROUGH
6 PM. GOOD LOW LEVEL JET IN PLACE WITH VWP SHOWING SOUTH WINDS
AROUND 60 KNOTS AT 5K FEET. ALREADY STARTING TO SEE SOME SHOWERS
DEVELOP IN SOUTHEAST TEXAS...MOST BELOW THE CAP...WHICH WAS SEEN
ON THE 03/12Z KLCH UPPER AIR SOUNDING.
AS FRONT IN EAST TEXAS MOVES THROUGH THE FORECAST AREA LATER THIS
AFTERNOON AND EARLY EVENING. CAP SHOULD WEAKEN WHICH WILL ALLOW
SHOWERS AND THUNDERSTORMS TO DEVELOP. SOME SUNSHINE HAS ALSO ALLOWED
TEMPERATURES TO RISE INTO THE MID AND UPPER 70S OVER PORTIONS OF
SOUTH CENTRAL LOUISIANA...WHICH WILL INCREASE INSTABILITY IN THAT
AREA...AND WHERE THE BEST CHANCE FOR SEVERE WEATHER MAY OCCUR
LATER ON.
WITH GOOD LOW LEVEL WIND SHEAR AND HIGH HELICITY VALUES...A FEW
TORNADOES CAN NOT BE RULED OUT WITH THE ACTIVITY THAT DEVELOPS
ALONG WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.
KLCH WILL BE DOING A SPECIAL UPPER AIR RELEASE AT 18Z.
&&
RUA
&&
.PREV DISCUSSION... /ISSUED 704 AM CST MON MAR 3 2008/
UPDATE...
HAVE UPDATED GRIDS AND ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH
90. THIS WATCH WILL BE IN EFFECT FOR INTERIOR SOUTHEAST TEXAS
UNTIL 19Z.
LINE OF THUNDERSTORMS ACROSS CENTRAL TEXAS CONTINUES TO MOVE EAST
AT AROUND 40 KT. THIS WOULD HAVE THE LINE NEARING OUR NW ZONES
BETWEEN 16Z TO 17Z...SLIGHTLY AHEAD OF FORECAST PROGS.
KLCH 12Z SOUNDING SHOWS ABOUT A 4 DEGREE CAP IN PLACE AROUND 35K
FT. INCREASING MOISTURE AND SFC HEATING SHOULD HELP TO OVERCOME
THE CAP DURING THE DAY...PROVIDING A VERY UNSTABLE AIRMASS.
ADDITIONALLY...WINDS INCREASE TO NEAR 50KT JUST 1000 FT ABOVE THE
SFC...MAINTAINING THE POTENTIAL FOR SEVERE WEATHER ACROSS THE
AREA.
PREV DISCUSSION... /ISSUED 502 AM CST MON MAR 3 2008/
SYNOPSIS...
CONDITIONS ACROSS THE CWA GENERALLY QUIET THIS MORNING...BUT THAT
WILL BE CHANGING QUICKLY. A STRONG COLD FRONT IS CURRENTLY LOCATED
ALONG A FORT SMITH...DALLAS...KERRVILLE LINE. A LINE OF STRONG TO
SEVERE THUNDERSTORMS HAS DEVELOPED ALONG THE FRONT AND IS MOVING
SOUTHEAST. SOUTHERLY WINDS OF 10 TO 20 MPH ARE NOTED ACROSS
SOUTHWEST LA AND SOUTHWEST TX. VAD WIND PROFILE SHOWS WINDS UP TO
45 MPH AROUND 2K FT. SATELLITE IMAGE THIS MORNING SHOWS LOW CLOUD
DECK GENERALLY NORTH OF I-10.
SHORT TERM...
SOUTHERLY WINDS WILL INCREASE DURING THE DAY TODAY AS THE PRESSURE
GRADIENT TIGHTENS AHEAD OF THE FRONT. HAVE ISSUED LAKE WIND
ADVISORY FOR SOUTHERN ZONES FOR TODAY.
MODERATE RISK OF SEVERE STORMS REMAINS IN PLACE FOR MUCH OF THE
CWA FOR TODAY...PER SPC. MOIST AIRMASS IN PLACE...BUT CAP WAS
EVIDENT ON LCH 00Z SOUNDING. CAP SHOULD BREAK WITH DAYTIME
HEATING...AND WITH A FEW BREAKS IN THE CLOUDS...COULD SEE
INCREASED DESTABILIZATION. FCST SOUNDINGS SHOW GOOD DEEP LAYER WIND
SHEAR ACROSS THE AREA AS WELL. HELICITIES OF AROUND 500
M2/S2...CAPES AROUND 2000 J/KG....LIS OF -4 TO -5...AND STRONG
LLJ OF 50 TO 60 KT...ALL THIS ADDS UP TO A LIKELY SCENARIO FOR
STRONG DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOES.
LATEST MODEL RUNS HAVE SLOWED THE FRONT DOWN FROM PREVIOUS
FORECAST. FRONT IS CURRENTLY EXPECTED TO APPROACH THE WESTERN
PORTION OF THE CWA AROUND 18 Z...TO THE SABINE RIVER BY 21 Z...AN
AEX-LCH LINE BY 00Z AND AROUND THE ATCHAFALAYA BASIN BY 03Z.
BEHIND THE FRONT...STRONG HIGH PRESSURE WILL USHER IN DRIER AND
MUCH COLDER AIR. STRONG NORTHWEST WINDS WILL AID IN CAA AND
LOWS TUESDAY MORNING ARE EXPECTED IN THE MID TO UPPER 30S WITH
WIND CHILLS IN THE UPPER 20S. A QUIET WEATHER PATTERN IS EXPECTED
TO CONTINUE THROUGH MIDWEEK.
LONG TERM...
THE NEXT CHANCE FOR RAIN COMES THURSDAY AS ANOTHER TROUGH PUSHES
ACROSS THE AREA. ANOTHER COOL DRY AIRMASS WILL BECOME ESTABLISHED
OVER THE SOUTHERN PLAINS DURING THE WEEKEND.
AVIATION...
CEILINGS AND VISIBILITIES TO REMAIN MVFR TODAY. STRONG SOUTHERLY WINDS
AND LOW LEVEL WIND SHEAR WILL BE POSSIBLE AT ALL SITES. A COLD
FRONT WILL MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING
HOURS. AHEAD OF THE FRONT...THUNDERSTORMS CAN BE EXPECTED...BEGINNING
AROUND 18Z IN SOUTHEAST TEXAS. THIS ACTIVITY WILL MOVE EAST DURING
THE AFTERNOON AFFECTING LFT AND ARA BY 00Z TO 03Z. BEHIND THE
FRONT...WINDS WILL SHIFT TO THE NORTHWEST...CONTINUING TO BE
STRONG...WITH GUSTS TO 25 TO 30 KT POSSIBLE.
MARINE...
A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS LATE
THIS AFTERNOON AND EVENING. AHEAD OF THE FRONT...SOUTHERLY WINDS
WILL INCREASE TO 20 TO 25 KNOTS WITH HIGHER GUSTS. NUMEROUS
SHOWERS AND THUNDERSTORMS...SOME STRONG...CAN BE EXPECTED ALONG
THE FRONTAL BOUNDARY. WINDS WILL SHARPLY SHIFT TO THE NORTHWEST
BEHIND THE FRONT...WITH THE POSSIBILITY OF GALE FORCE WINDS
TONIGHT AND SEAS UP TO 10 FEET IN THE OUTER WATERS. WINDS WILL
BEGIN TO SUBSIDE BY MIDWEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 36 58 38 / 70 40 0 0
KBPT 74 37 57 41 / 80 20 0 0
KAEX 72 37 53 35 / 70 40 0 0
KLFT 78 37 56 37 / 70 70 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
RAPIDES...ST. LANDRY...VERMILION...AND VERNON.
TX...TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
LAKE WIND ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
JEFFERSON...AND ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...AND
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM.
&&Hazardous weather outlook, Mar 3, 5:20 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 AM CST MON MAR 3 2008
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041200-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
520 AM CST MON MAR 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON
THROUGH THIS EVENING. AHEAD OF THE FRONT...STRONG GUST SOUTHERLY
WINDS CAN BE EXPECTED. THUNDERSTORMS WILL INCREASE DURING THE
DAY...WITH THE POSSIBILITY OF SEVERE STORMS. THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...BUT
ISOLATED TORNADOES ARE ALSO POSSIBLE. BEHIND THE FRONT...WINDS
WILL SHIFT NORTHWEST...REMAINING STRONG AND GUSTY. WINDS TO GALE
FORCE ARE POSSIBLE OVER THE COASTAL WATERS IN THE WAKE OF THE FRONT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DRIER...COOLER WEATHER CAN BE EXPECTED TUESDAY AND WEDNESDAY.
THE NEXT CHANCE OF RAIN IS EXPECTED ON THURSDAY AS ANOTHER COLD FRONT
MOVES THROUGH THE AREA. HIGH PRESSURE WILL RE-ESTABLISH COOL DRY
CONDITIONS ACROSS THE AREA FOR THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING.
ML
In the hours before
Special weather statement, Mar 3, 1:20 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
120 PM CST MON MAR 3 2008
TXZ180>182-201-216-032000-
NEWTON TX-JASPER TX-TYLER TX-HARDIN TX-ORANGE TX-
120 PM CST MON MAR 3 2008
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST FOR NEWTON...
JASPER...TYLER...HARDIN AND ORANGE COUNTIES...
AT 115 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHWEST OF KOUNTZE...MOVING
NORTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SILSBEE BY 125 PM CST
FRED BY 145 PM CST
MT. UNION AND MAGNOLIA SPRINGS BY 200 PM CST
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
BRAZZELL
Thunderstorm Wind, Newton
- When
- March 3, 1:55 PM CST
- Where
- Newton County, 0.91 mi NE of Farrsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.980, -93.810
Trees were blown down around Farrsville.
Thunderstorm Wind, Orange
- When
- March 3, 2:41 PM CST
- Where
- Orange County, 1.19 mi W of Little Cypress
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 30.170, -93.790
A barn was damaged, and minor roof damage was reported on one home north of Orange.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 3 to 4, 200814 injured · $5.2 million · EF2 · 47 events
- Winter Storm and Heavy Snow in Illinois, March 3 to 4, 20082 deaths · 12 events
- Flooding in Missouri, March 3 to 5, 20081 death · $10,000 · 16 events
- Strong Wind in Tennessee, March 3, 20081 death · 1 event
- Tornado and Flash Flood in Texas, March 3, 2008$2.8 million · EF1 · 13 events
- Flooding in Indiana, March 3 to 31, 2008$272,000 · 22 events
- Tornado and Hail in Mississippi, March 3 to 4, 2008$158,000 · EF1 · 6 events
- Flash Flooding in Arkansas, March 3, 2008$175,000 · 13 events
- Winter Storm in Illinois, March 3 to 4, 2008$220,000 · 8 events
- Tornadoes in Arkansas, March 3, 2008$220,000 · EF0 · 2 events
- Flooding in Kentucky, March 3 to 4, 20083 injured · $45,000 · 8 events
- Winter Storm in Missouri, March 3 to 4, 2008$150,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90210, 90213.